Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hair loss
Jan 10, 2003

Is hairloss a side-effect of anti-HIV medication? I'm a 35 year old, otherwise healthy and fit man and have been taking a two NTI one PI combination for the past four year, without any great side-effects. However, I've noticed that the hair on my legs, chest and head is falling out. And I had no evidence of male-pattern baldness before taking anti-HIV drugs - any ideas?

Response from Dr. Henry

Yes-some patients seem to have accelerated hair loss on certain antiretrovirals. Seems to be fairly individual but I have seen the most hair concerns for patients on 3TC and indinavir. If you have options for other drugs switching around sometimes can sort that out and help determine if a particular drug is responsible for that problem. KH



Previous
PN Questions
Next
FATIGUE AND MUSCLE PAIN

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement